WELCOME TO THE COMMUNITY: This Patient-To-Patient Community is for discussions relating to Bleeding Disorders. There are many types of blood disorders, including: bleeding disorders, platelet disorders, hemophilia and anemia.
Hello there I just got back from my doctor and I'm studying these blood tests that were taken for me.. My cholesterol total was 9.21 MMOL/L . My triglycerides were 3.17 HDL-cholesterol 1.32 and LDL-cholesterol 6.45.
My question is this I want to start a pretty extensive diet and exercise program but I don't want to take the medication my doctor says I should definitely take the medication how bad are these results? Can I do it on a great diet and exercise programs.The reason why don't want to try medications cause I'm concerned about side effects and getting hooked on them.
While your HDL cholesterol is within normal limit, the LDL is in very high bracket as any level above 4.90 mmol/L is taken as very high. This cannot be brought down to normal level without medication. Similarly triglyceride levels within 2.3-5.6 mmol/L are considered high so yours are within the high level. Any cholesterol level above 6.22 mmol/L is considered very high risk, and your levels fall in that category.
Your doctor is right about your need to start medications immediately. However, yes, what you want to do is equally important. You can start all three together—diet, exercise, and medication. You can keep reviewing your blood cholesterol and triglyceride levels and once they come down to normal levels, your doctor may start reducing the medication.
These drugs are not addictive so there is no chance of your getting hooked to them. Many people have been able to taper down the doses of these medications or completely stop them after they go over a complete change in lifestyle towards healthy living. However, as of now it is really important to take these medications. Take care!
Based on a few opinions including the advice I got on this site I got started on TEVA-ROSUVASTATIN 20MG TABLET. 1 per day was the prescribed amount. I was tempted to cut the tablets in half but instead went with the doctor's recommendation. Hopefully the side effects won't be too bad.
Thanks doctornee. Your advice reinforces my decision.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST